Did you just enter menopause? Because if you did, it could be hormones. But given you've been on a med for years, you must have had an anxiety problem for years. You don't say how long you've been taking the ativan or how often. If you only take it when you absolutely have to, not on a daily basis, you're not going to get addicted to it and it won't be as hard to stop taking. You also don't have to stop taking it until you find a new antidepressant that works for you, as long as, again, you don't take it on a very regular basis, in which case the longer you do that it will become another difficult med to stop taking. As for stopping the Lexapro, you'll of course have to taper slowly off of it at the speed that suits you, and since you've been on it a long time, that could take a while. On the other hand, sometimes when a drug stops working it's easier to stop taking, too, because it's not affecting your brain as much. As for which is better, nobody can tell you that. Individuals all have different responses to medication. Celexa is pretty much the same drug as Lexapro, developed by the same manufacturer to get a new patent after the one on Celexa was up although it is somewhat different and people do report different side effects from the two drugs. If you do switch to Celexa, you don't probably need to taper off the Lexapro all that slowly since you're basically replacing it with the same drug that works almost the same -- they're easy to switch back and forth from compared to other drugs, but the safest way to do this is still a slow taper off. Zoloft works differently even though it's in the same class of drug and works in a similar way, so you're likely to notice more of a difference. But whether a drug will work or not depends on so many factors -- how well your liver allows it into your system at all, how well your brain responds to it, whether your brain is tapped out for now on ssris, etc. You just have to try and see. I personally switched for Lexapro, which wasn't working, to Celexa, which also didn't really work for me either, but the side effects were different so obviously something different was happening.